Alert archive / Montana / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Glasgow, MT

January 25, 2014Daniels County, Sheridan County, Montana

NWS Glasgow, MT issued this wind chill warning at Jan 25, 2014, 2:41 PM MST for Daniels County, Sheridan County, Montana. It took effect at Jan 26, 2014, 2:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 2:41 PM MST (21:41 UTC)
In effect from
Jan 26, 2014, 2:00 PM MST
Expired
Jan 27, 2014, 9:12 AM MST
In force
19 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Sheridan County, MT

The radar

The Glasgow radar (KGGW), 132 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS45 KGGW 252141
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MST SAT JAN 25 2014

...DANGEROUS WIND CHILLS EXPECTED BEGINNING SUNDAY...

.AN ARCTIC AIR MASS BEHIND A STRONG COLD FRONT FROM THE CANADIAN
PRAIRIE WILL DESCEND THROUGH NORTHEAST MONTANA PRODUCING DANGEROUS
WIND CHILLS THROUGH THE REMAINDER OF THE WEEKEND..

MTZ018-019-261100-
/O.NEW.KGGW.WC.W.0002.140126T2100Z-140127T1500Z/
/O.NEW.KGGW.WC.Y.0005.140126T1500Z-140126T2100Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
241 PM MST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 8 AM MST MONDAY.
A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL
ADVISORY IS IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY. 

* TIMING...BEGINNING SUNDAY MORNING AND WORSENING BY SUNDAY EVENING.

* WIND CHILL VALUES...BETWEEN 30 BELOW AND 45 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO
  BLOWING SNOW WILL BE POSSIBLE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ020-024-027-061-062-261100-
/O.NEW.KGGW.WC.Y.0005.140126T1500Z-140127T1500Z/
WESTERN ROOSEVELT-RICHLAND-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...SIDNEY...
FAIRVIEW...WIBAUX...OPHEIM...CULBERTSON
241 PM MST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST
MONDAY. 

* TIMING...BEGINNING SUNDAY MORNING AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO
  BLOWING SNOW WILL BE POSSIBLE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ017-022-023-025-026-059-261100-
/O.NEW.KGGW.WC.Y.0005.140126T2100Z-140127T1500Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-DAWSON-PRAIRIE-
NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE...GLENDIVE...RICHEY...TERRY...WHITEWATER
241 PM MST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 8 AM MST
MONDAY. 

* TIMING...BEGINNING SUNDAY AFTERNOON AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO
  BLOWING SNOW WILL BE POSSIBLE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-060-261100-
/O.NEW.KGGW.WC.Y.0005.140127T0300Z-140127T1500Z/
CENTRAL AND SOUTHEAST PHILLIPS-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...ZORTMAN
241 PM MST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST
MONDAY. 

* TIMING...BEGINNING SUNDAY NIGHT AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 30 BELOW ZERO

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO
  BLOWING SNOW MAY BE POSSIBLE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
5 follow-up statements
704 
WWUS45 KGGW 260940
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
240 AM MST SUN JAN 26 2014

...DANGEROUS WIND CHILLS EXPECTED STARTING LATER TODAY...

.AN ARCTIC AIR MASS BEHIND A STRONG COLD FRONT FROM THE CANADIAN
PRAIRIE WILL DESCEND THROUGH NORTHEAST MONTANA PRODUCING
DANGEROUS WIND CHILLS THROUGH THE REMAINDER OF THE WEEKEND..

MTZ018-019-262300-
/O.CON.KGGW.WC.W.0002.140126T2100Z-140127T1500Z/
/O.CON.KGGW.WC.Y.0005.140126T1500Z-140126T2100Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
240 AM MST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM MST THIS AFTERNOON...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM MST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM MST MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
8 AM THIS MORNING TO 2 PM MST THIS AFTERNOON. 

* TIMING...THIS MORNING THROUGH MONDAY MORNING.

* WIND CHILL VALUES...BETWEEN 30 BELOW AND 45 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO 
  BLOWING SNOW WILL BE POSSIBLE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ020-024-027-061-062-262300-
/O.CON.KGGW.WC.Y.0005.140126T1500Z-140127T1500Z/
WESTERN ROOSEVELT-RICHLAND-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...SIDNEY...
FAIRVIEW...WIBAUX...OPHEIM...CULBERTSON
240 AM MST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 AM MST MONDAY. 

* TIMING...THIS MORNING AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO 
  BLOWING SNOW WILL BE POSSIBLE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ017-022-023-025-026-059-262300-
/O.CON.KGGW.WC.Y.0005.140126T2100Z-140127T1500Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-DAWSON-PRAIRIE-
NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE...GLENDIVE...RICHEY...TERRY...WHITEWATER
240 AM MST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM MST MONDAY. 

* TIMING...THIS AFTERNOON AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO 
  BLOWING SNOW WILL BE POSSIBLE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-060-262300-
/O.CON.KGGW.WC.Y.0005.140127T0300Z-140127T1500Z/
CENTRAL AND SOUTHEAST PHILLIPS-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...ZORTMAN
240 AM MST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM MST MONDAY. 

* TIMING...BEGINNING TONIGHT AND PERSISTING INTO MONDAY.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 30 BELOW ZERO

* OTHER IMPACTS...BRIEF PERIODS OF REDUCED VISIBILITY DUE TO
  BLOWING SNOW MAY BE POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
453 
WWUS45 KGGW 262140
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
240 PM MST SUN JAN 26 2014

...HAZARDOUS WIND CHILLS TO CONTINUE INTO MONDAY...

.THE ARCTIC AIR MASS WILL COMBINE WITH LINGERING GUSTY WINDS
TONIGHT TO ALLOW HAZARDOUS WIND CHILLS TO PERSIST THROUGH MONDAY
MORNING FOR PORTIONS OF NORTHEAST MONTANA. 

MTZ016-060-262245-
/O.CAN.KGGW.WC.Y.0005.140127T0300Z-140127T1500Z/
CENTRAL AND SOUTHEAST PHILLIPS-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...ZORTMAN
240 PM MST SUN JAN 26 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

SLIGHTLY WARMER TEMPERATURES AND CALMER WINDS THAN SURROUNDING
AREAS WILL PREVENT WINDS CHILLS FROM REACHING 20 BELOW ZERO.

$$

MTZ018-019-271100-
/O.EXT.KGGW.WC.W.0002.000000T0000Z-140127T1800Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
240 PM MST SUN JAN 26 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING...THROUGH MONDAY MORNING.

* WIND CHILL VALUES...BETWEEN 35 BELOW AND 45 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ017-020-022>027-059-061-062-271100-
/O.EXT.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
OPHEIM...CULBERTSON
240 PM MST SUN JAN 26 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING...THROUGH MONDAY MORNING. 

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
571 
WWUS45 KGGW 270932
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
232 AM MST MON JAN 27 2014


MTZ022-059-271045-
/O.CAN.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
GARFIELD-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...JORDAN...WHITEWATER
232 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE BECOME LIGHT AND VARIABLE. WIND CHILL ADVISORY HAS BEEN
CANCELLED. 

$$

MTZ018-019-271800-
/O.CON.KGGW.WC.W.0002.000000T0000Z-140127T1800Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
232 AM MST MON JAN 27 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...BETWEEN 30 BELOW AND 45 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ017-020-023>027-061-062-271800-
/O.CON.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...OPHEIM...CULBERTSON
232 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
990 
WWUS45 KGGW 271329
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
629 AM MST MON JAN 27 2014

MTZ017-023-026-061-271430-
/O.CAN.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-PRAIRIE-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE...TERRY...OPHEIM
629 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE BECOME LIGHT AND VARIABLE THIS MORNING. WIND CHILL
ADVISORY HAS BEEN CANCELLED.

$$

MTZ018-019-271800-
/O.CON.KGGW.WC.W.0002.000000T0000Z-140127T1800Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
629 AM MST MON JAN 27 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...BETWEEN 30 BELOW AND 45 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ020-024-025-027-062-271800-
/O.CON.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
629 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...BETWEEN 20 BELOW AND 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
115 
WWUS45 KGGW 271612 AAA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
912 AM MST MON JAN 27 2014

...WIND CHILL CONCERNS EASING OVER MOST OF THE REGION...

.WINDS HAVE DIMINISHED WELL BELOW 10 MPH FOR MOST LOCATIONS WHILE
BREEZY CONDITIONS LOOK TO PERSIST FOR SHERIDAN COUNTY FOR A FEW
MORE HOURS THIS MORNING.

MTZ019-271800-
/O.CAN.KGGW.WC.W.0002.000000T0000Z-140127T1800Z/
/O.NEW.KGGW.WC.Y.0006.140127T1612Z-140127T1800Z/
SHERIDAN-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE
912 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...UNTIL 11 AM THIS MORNING.

* WIND CHILL VALUES...BETWEEN 25 BELOW AND 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018-271715-
/O.CAN.KGGW.WC.W.0002.000000T0000Z-140127T1800Z/
DANIELS-
INCLUDING THE CITY OF...SCOBEY
912 AM MST MON JAN 27 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL WARNING. 

WINDS HAVE DIMINISHED TO NEAR CALM AND NO LONGER POSE A THREAT
FOR WIND CHILL CONCERNS.

$$

MTZ020-024-025-027-062-271715-
/O.CAN.KGGW.WC.Y.0005.000000T0000Z-140127T1800Z/
WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
912 AM MST MON JAN 27 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE DIMINISHED TO NEAR CALM AND NO LONGER POSE A THREAT FOR
WIND CHILL CONCERNS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 25, 9:30 AM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 25, 9:30 AM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
930 AM MST SAT JAN 25 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...

SENT AN UPDATE THIS MORNING TO MAKE SMALL ADJUSTMENTS TO THE
IMMEDIATE SHORT TERM GRIDS FOR TODAY. CUTTING BACK POPS TOWARD THE
EAST AS RADAR AND MODEL DATA AGREE IN SHOWING THE PRECIPITATION
SCALING BACK THAT DIRECTION MORE TODAY. ALSO FINE TUNED THE SKY
AND TEMPERATURE GRIDS REFLECTING HIGHER CONFIDENCE IN NEAR SHORT-
TERM DETAILS. BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...SEVERAL FORECAST CHALLENGES
EXIST IN THE SHORT TERM PERIOD ACROSS THE FORECAST AREA. ANY RAIN
AND SNOW SHOWERS THIS MORNING WILL QUICKLY EXIT TO THE EAST OF THE
CWA...MAKING WAY FOR A PLEASANTLY MILD AND MAINLY DRY DAY UNDER
NORTHWEST FLOW ALOFT. CLOUD COVER AND PRECIPITATION KEPT
TEMPERATURES CONSIDERABLY HIGHER OVERNIGHT THAN ANTICIPATED. A
MILDER START WILL ALSO ASSIST IN PROVIDING A RATHER NICE MID
JANUARY DAY FOR NORTHEAST MONTANA. ATTENTION THEN TURNS TOWARDS
THE NEXT ARCTIC PUSH FOR THE LATTER HALF OF THE WEEKEND WHICH
COULD LEAD TO A VARIETY OF IMPACTS DETAILED BELOW.

PRECIPITATION IS EXPECTED TO MOVE ACROSS THE AREA FROM NORTH TO
SOUTH VERY LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. THERMAL
PROFILES WILL INITIALLY BE WARM ENOUGH TO SUPPORT RAIN AND/OR A
MIX IN A LOT OF AREAS...BUT STRONG CAA BEHIND THE FRONT WILL
ALLOW FOR A QUICK CHANGE-OVER TO SNOW SHOWERS. MODEL OUTPUT QPF IS
CONSISTENTLY LIGHT...SO NOT LOOKING AT MUCH IN THE WAY OF
ACCUMULATIONS. MOST AREAS WILL BE LUCKY TO SEE A COATING TO A HALF
INCH...BUT A VERY ISOLATED INCH IN SOME FAVORED TERRAIN OR WHERE
MESOSCALE INFLUENCES ENHANCE PRECIPITATION IS A POTENTIAL. IN
SHORT...SNOWFALL AMOUNT WITH THE FRONTAL SYSTEM WILL BE THE LEAST
OF CONCERNS. LATEST ECMWF SHOWS AN 850MB JET OF GREATER THAN 50
KTS ACROSS THE CWA SATURDAY NIGHT...SHIFTING EASTWARD ON SUNDAY.
BEHIND THE COLD FRONTAL PASSAGE...STRONG NORTHWEST WINDS ARE
EXPECTED TO DEVELOP...AND COLD AIR ADVECTION WILL HELP DRIVE GUSTY
WINDS DOWN TO THE SURFACE. LAPSE RATES IN NAM BUFKIT ALSO SEEM TO
SUGGEST DECENT POTENTIAL FOR GUSTS. HOWEVER...CORE OF STRONGEST
WINDS JUST ABOVE THE SURFACE MAY BE EAST OF THE CWA BY THE TIME
THE BEST CAA ARRIVES...SO THERE IS STILL SOME UNCERTAINTY. DAY
SHIFT WILL HAVE TO TAKE A CLOSE LOOK AT THE POTENTIAL FOR HIGH
WIND CRITERIA BEING MET AT A FEW OF THE USUAL WINDY LOCATIONS
ACROSS THE CWA...AS WELL AS THE EASTERN ZONES. RIGHT NOW...FEEL
IT WILL BE CLOSE IN SPOTS...BUT NOT CONFIDENT ENOUGH TO GO WITH
HEADLINES. CERTAINLY WILL RAMP UP WORDING IN THE HWO. RIGHT NOW
BROADLY EXPECT NORTHWEST WINDS SATURDAY NIGHT/SUNDAY OF 25 TO 35
MPH WITH GUSTS TO 50 MPH. WILL EMPHASIZE ONE MORE TIME THOUGH THAT
TERRAIN FAVORED LOCATIONS...AND POTENTIALLY EASTERN PORTIONS OF
THE CWA COULD SEE EVEN HIGHER GUSTS.

ANY SNOWFALL ACCUMULATION THAT DOES OCCUR WILL EASILY BE LOFTED BY
THE GUSTY WINDS...AND THIS IN COMBINATION WITH FALLING SNOW WILL
PRODUCE IMPACTS. SNOW PRESENTLY ON THE GROUND IS CRUSTED OVER...SO
WHETHER OR NOT ENOUGH ACCUMULATION OCCURS TO CREATE TRUE BLOWING
SNOW CONDITIONS IS LESS CERTAIN. HOWEVER...VISIBILITIES WILL DROP AS
A RESULT OF FALLING SNOW...AND VISIBILITY COULD BE RESTRICTED
FURTHER IN LOCATIONS THAT DO RECEIVE ANY ACCUMULATION AT ALL. EVEN
REMOTE ACCUMULATIONS WILL LIKELY BE LOFTED. GIVEN EXPECTED
IMPACTS...WILL INSERT PATCHY BLOWING SNOW INTO THE GRIDS. IF
ACCUMULATING SNOWFALL APPEARS TO BE MORE WIDESPREAD...FUTURE
SHIFTS MAY WISH TO CHANGE THE WORDING TO AREAS OR DEFINITE. FOR
NOW WILL PLAY IT CONSERVATIVELY. ANYONE WITH OUTDOOR INTERESTS
THIS WEEKEND HOWEVER WILL WANT TO PAY ATTENTION TO FORECAST
UPDATES AS AT LEAST THE POTENTIAL EXISTS FOR A MORE WIDESPREAD
BLOWING SNOW ISSUE.

LASTLY...THE COMBINATION OF SHARPLY COLDER TEMPERATURES AND GUSTY
WINDS SUNDAY EVENING THROUGH MONDAY WILL YIELD WIND CHILL
CONCERNS. CONFIDENCE IS HIGH THAT AT LEAST THE EASTERN ZONES WILL
NEED HEADLINES. WIND CHILL WARNING CRITERIA MAY EVEN BE MET FOR A
TIME AROUND PLENTYWOOD OR MEDICINE LAKE. LESS CONFIDENCE EXISTS
FURTHER WEST WITH REGARD TO A POSSIBLE NEED FOR WIND CHILL
ADVISORY ISSUANCE WITH TEMPERATURES NOT QUITE AS COLD. MALIAWCO

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
NORTHWEST FLOW WILL CONTINUE MONDAY NIGHT AND TUESDAY. AFTER A
COLD NIGHT MONDAY NIGHT... TEMPERATURES WILL MODERATE ON TUESDAY
AS ARCTIC AIR MASS MOVES TO THE EAST.

THE UPPER RIDGE TO THE WEST WEAKENS SOMEWHAT TUESDAY NIGHT AND
WEDNESDAY TURNING THE FLOW ALOFT INTO A WNW DIRECTION FOR THE
FORECAST AREA. THIS WILL BRING A MORE MOIST PACIFIC FLOW ALOFT
INTO THE STATE WHICH WILL OVERRUN A QUASI-STATIONARY FRONT TO THE
SOUTHWEST OF THE FORECAST AREA. THE SOUTHWEST PART OF THE FORECAST
AREA MAY SEE SOME SOME FROM THIS BUT THE BEST MOISTURE AND
OVERRUNNING WILL STAY TO THE SOUTHWEST OF THE FORECAST AREA.
MEANWHILE... A HIGH PRESSURE SYSTEM IN SASKATCHEWAN WILL KEEP THE
NORTHEAST ZONES MAINLY DRY AND SOMEWHAT COLDER THAN NORMAL.

A SHORTWAVE RIDGE WILL BRING MAINLY DRY WEATHER FOR THURSDAY AND
THEN A SHORTWAVE TROUGH DROP SOUTH FROM BRITISH COLUMBIA AND
THROUGH THE PACIFIC NORTHWEST FOR FRIDAY AND SATURDAY. NORTHEAST
MONTANA WILL CONTINUE TO BE ON THE COLDER SIDE AND AT THIS POINT
IT LOOKS LIKE THE MOISTURE WILL MAINLY STAY TO THE SOUTH AND WEST
OF THE FORECAST AREA. FORRESTER

&&

.AVIATION...
MOSTLY VFR. WEST TO NORTHWEST WINDS 5 TO 10 KNOTS EARLY WILL
BECOME WEST 10 TO 20 KNOTS BY AFTERNOON. WINDS WILL TURN NORTHWEST
THIS EVENING AND INCREASE TO 15 TO 25 KNOTS. SOME LOW CLOUDS ARE
EXPECTED AFTER MIDNIGHT TONIGHT AS ARCTIC COLD FRONT MOVES THROUGH
THE AREA WITH SNOW SHOWERS AND MVFR CONDITIONS POSSIBLE.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 25, 3:28 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
328 AM MST SAT JAN 25 2014

MTZ016>027-059>062-261000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
328 AM MST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MIX OF RAIN AND SNOW SHOWERS TONIGHT WILL QUICKLY SWITCH OVER TO
ALL SNOW SHOWERS SUNDAY MORNING WITH THE PASSAGE OF A STRONG
ARCTIC COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE ON
SUNDAY. ALTHOUGH SNOWFALL ACCUMULATIONS ON SUNDAY ARE EXPECTED TO
BE LIGHT...PATCHY BLOWING SNOW IS POSSIBLE. LASTLY...THE
COMBINATION OF STRONG WINDS AND FRIGID TEMPERATURES WILL PRODUCE
WIND CHILLS COLDER THAN 20 BELOW AT TIMES SUNDAY THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:41 PM MSTWind Chill AdvisoryGGWDaniels, Dawson, Garfield, McCone, Phillips, Prairie and 5 more43 hr
Jan 25, 2:48 PM MSTHigh Wind WarningGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more24 hr

Nearby

Wind Chill Warnings in Montana, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.